Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 18, 2012, 2:28 PM EDT for Raleigh County, Wyoming County, West Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 2:28 PM EDT (18:28 UTC)
- Expired
- Jul 18, 2012, 3:06 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS51 KRLX 181828
SVRRLX
WVC081-109-181930-
/O.NEW.KRLX.SV.W.0133.120718T1828Z-120718T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
228 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RALEIGH COUNTY IN WEST VIRGINIA...
NORTHEASTERN WYOMING COUNTY IN WEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES WEST OF SOPHIA...OR NEAR PINEVILLE...AND MOVING EAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAB
ORCHARD...COAL CITY...BEAVER...DANIELS AND SHADY SPRING.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 121...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3756 8132 3760 8131 3764 8135 3773 8166
3778 8154 3771 8089 3770 8088 3769 8090
3771 8095 3764 8106 3760 8107 3757 8119
3751 8121
TIME...MOT...LOC 1828Z 277DEG 21KT 3764 8147
$$
081 follow-up statement
228
WWUS51 KRLX 181906
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
306 PM EDT WED JUL 18 2012
WVC081-109-181913-
/O.CAN.KRLX.SV.W.0133.000000T0000Z-120718T1930Z/
RALEIGH WV-WYOMING WV-
306 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING AND
SOUTHERN RALEIGH COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 121...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 40.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3756 8132 3760 8131 3764 8135 3773 8166
3778 8154 3771 8089 3770 8088 3769 8090
3771 8095 3764 8106 3760 8107 3757 8119
3751 8121
TIME...MOT...LOC 1903Z 277DEG 21KT 3761 8121
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:44 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 18, 1:44 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
144 PM EDT WED JUL 18 2012
.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY WITH SCATTERED
THUNDERSTORMS IN ADVANCE OF AN APPROACHING COLD FRONT...WHICH WILL
MOVE THROUGH THE AREA LATE FRIDAY NIGHT OR EARLY SATURDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
ACTIVE WEATHER ALREADY THIS MORNING. COMBINATION OF UNSTABLE
ATMOS...1500-2000J/KG CAPE AND A SHORTWAVE MOVING INTO THE CWA
HAVE TRIGGERED STORMS THIS AM...PARTICULARLY IN OHIO AND NORTHERN
WV ZONES...WHERE SLOW MOVING/TRAINING HAS OCCURRED THIS MORNING
UNDER THE LIGHT FLOW...OBSERVED ON ILN AND PBZ SOUNDINGS THIS AM
TO BE 5-15 KTS 0-6KM. IN ADDITION TO THE OVERALL LIGHT
FLOW...OBSERVED PW VALUES THIS AM ARE QUITE HIGH...WITH 12Z PBZ
SOUNDING INDICATING 1.8 PW AND 12Z ILN SOUNDING INDICATING 2.14.
THESE VALUES ARE EXPECTED TO INCREASE WITH TIME...PARTICULARLY ON
THURSDAY...AS LOW LEVEL FLOW INCREASES AND THUS MOISTURE TRANSPORT
INCREASES FROM SOUTH AND WEST. A FLASH FLOOD WARNING WAS ISSUED
THIS AM FOR DODRIDGE COUNTY...WHERE OVER AN INCH OF WATER HAS BEEN
OBSERVED IN AN HOUR PERIOD THIS AM...HOWEVER...NO FLOODING HAS
BEEN OBSERVED AT OF 10AM. FFG VALUES ARE TYPICALLY AROUND 1.3 TO
1.6 INCHES IN AN HOUR OVER NORTHERN WV. AT THIS POINT...NOT
PLANNING ON ISSUING A FFA...BUT IF CONCERN INCREASES FOR
ADDITIONAL HEAVY RAINS OVER NORTHERN WV...A WATCH MAY BE
NECESSARY.
COLD FRONT...CURRENTLY ACROSS NORTHERN OH/IN...WILL SLOWLY SINK
SOUTH TODAY AND TONIGHT. THIS IN ADDITION WITH SEVERAL SHORTWAVES
MOVING THROUGH THE FLOW AND THE UNSTABLE ATMOSPHERE WILL KEEP A
THREAT OF SHOWERS AND STORMS GOING FOR THE DAY AND OVERNIGHT. SPC
HAS THE ENTIRE CWA IN A SLIGHT RISK FOR TODAY...WITH WIND THE
PRIMARY THREAT. BEST CHANCE FOR THIS TO OCCUR STILL APPEARS TO BE
NORTHERN ZONES BASED ON BETTER DYNAMICS/SHEAR. FRONT WILL STALL
OUT ALONG/NEAR NORTHERN OHIO ZONES LATER TODAY/TONIGHT.
PREVIOUS DISCUSSION FOLLOWS...
HOT AND HUMID WEATHER WILL CONTINUE TODAY IN ADVANCE OF COLD
FRONT MOVING SOUTH FROM THE GREAT LAKES. ALTHOUGH INCREASED CLOUD
COVER AND RISING PRECIP PROBABILITIES WILL HOLD TEMPS IN THE LOWER
90S ACROSS THE LOWLANDS...HIGH DEWPOINTS WILL DRIVE HEAT INDICES
TOWARD THE 100 DEGREE MARK ONCE AGAIN. A HEAT ADVISORY WAS THUS
ISSUED FOR MUCH OF THE WESTERN COUNTY WARNING AREA.
WITH THE HOT HUMID AIR MASS IN PLACE...EXPECT TO SEE MORE
CONVECTION TODAY...ALTHOUGH ACTUAL FRONTAL BOUNDARY IS EXPECTED
TO REMAIN TO THE NORTH OF THE AREA. NOT EXPECTING MUCH IN TERMS OF
SEVERE DUE TO LIMITED DEEP LAYER SHEAR PROGNOSIS...BUT AN ISOLATED
STRONG TO SEVERE STORM IS POSSIBLE GIVEN THE HIGH INSTABILITY
LEVELS...MAINLY ACROSS SOUTHEAST OHIO AND NORTHERN WV
ZONES...CLOSER TO VICINITY OF THE FRONT. THE PRIMARY THREAT WILL
BE WIND. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF HEAVY
DOWNPOURS...AS PW VALUES ARE ONCE AGAIN EXPECTED TO RISE TO 1.8 TO
OVER 2 INCHES.
&&
.SHORT TERM /THURSDAY NIGHT/...
THU EVE THROUGH THU NIGHT STRONGER FLOW ALOFT REMAINS NORTH OF THE
FORECAST AREA.
A WEAKENING VORT MAX IS PROGGED TO MOVE THROUGH THE
FLOW MAINLY ACROSS THE NORTHERN PART OF FCST AREA BUT LIFT ASSOC
WITH THIS FEATURE SHOULD BE RELATIVELY WEAK WITH LITTLE WIND THROUGH
IT. IN FACT...AT 00Z THU LARGE SCALE FORCING FOR DESCENT IS STILL
PRESENT OVER NE PART OF AREA WITH ONLY WEAK ASCENT NOTED FURTHER
WEST.
AT THE SURFACE...FRONTAL BOUNDARY REMAINS WELL TO THE NORTH AT
00Z THU ACROSS NE OHIO ALONG WITH BETTER DEEP LAYER MOISTURE. THE
OPERATIONAL GFS SHOWS FRONT PUSHING ACROSS AREA BY THIS TIME BUT
GEFS ENSEMBLES SUPPORT SLOWER FORWARD MOTION WITH SFC LOW RIDING
ALONG FRONT OVER NC OHIO SO WILL LEAN FCST IN THIS DIRECTION. HAVING
SAID THAT...WITH NO REAL ORGANIZED SFC TRIGGER NOTED WILL LOWER POPS
TO HIGH CHANCE FOR MOST LOCATIONS THU EVE EXCEPT FAR NORTHERN ZONES
WHERE STORM MOTION MAY CARRY MORE ORGANIZED STORMS INTO THOSE AREAS.
ACTIVITY WILL GENERALLY BE DIURNALLY DRIVEN BUT WITH EVEN HIGHER
PWATS INTO THE AREA OVERNIGHT ALONG WITH SOME LIFT ON LLVL WAA
NOTED...WILL KEEP CHANCE POPS GOING OVERNIGHT.
THURSDAY AND IN PARTICULARLY THURSDAY AFTERNOON/EVE SLIGHTLY
BETTER DYNAMICS ARRIVE AS A MORE ROBUST S/W TROUGH APPROACHES FROM
THE W/NW. THE NAM AND TO A LESSER EXTENT GEFS ALSO DEPICT ANOTHER
SFC LOW RIDING ALONG THE FRONT BY THIS TIME AS WELL WHICH SHOULD
FINALLY KICK THE FRONT SOUTHWARD ACROSS THE AREA THU EVE/FRI
MORNING AS IT PASSES. WILL TIE HIGHEST POPS AROUND THIS TIME
FRAME. FRONT SHOULD CONTINUE SE-WARD ACROSS FORECAST AREA FRIDAY
BUT SLOW IN ITS PROGRESSION. THOUGH LARGE SCALE DESCENT
OVERSPREADS THE AREA FRIDAY...LLVL MOISTURE REMAINS ACROSS EASTERN
TERRAIN/HALF OF FCST AREA AND WILL KEEP SLIGHT/LOW CHANCE POPS
HERE FOR THE REMAINDER OF FRIDAY AND INTO THE OVERNIGHT HOURS
FRIDAY/SAT AM.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MUCH OF THE EXTENDED PERIOD CAN BE CHARACTERIZED BY A STRENGTHENING
UPPER LEVEL RIDGE OVER THE CENTRAL/HIGH PLAINS CONUS REGION WITH AN
UPPER TROUGH TO THE NORTHEAST OF THE FORECAST AREA...PLACING THE
REGION UNDER A GENERAL NW FLOW ALOFT.
WITH CONTINUED LLVL MOISTURE IN PLACE WITH PERIODIC RIPPLES IN
THE MEAN FLOW ALOFT...WILL CONTINUE WITH AT LEAST SLIGHT CHANCE
POPS FOR MUCH OF THE PERIOD.
SOME INDICATIONS THAT SOMEWHAT BETTER MOISTURE WITH A MORE
ORGANIZED VORT MAX WILL PUSH THROUGH ACROSS THE SW ZONES MONDAY
AFTERNOON AND INTO THE OVERNIGHT HOURS MON/TUE SO WILL KEEP
INHERITED LOW CHANCE POPS THIS PERIOD...BEFORE DRIER AIR PUSHES IN
FOR TUESDAY. TEMPS WILL WARM SLIGHTLY THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK INTO THE UPPER 80S AND PERHAPS LOWER 90S WITH
RISING HEIGHTS AS AFOREMENTIONED UPPER RIDGE STRENGTHENS TO THE
WEST.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ARE INCREASING THIS AFTERNOON IN THE
HOT...HUMID...AND UNSTABLE ATMOSPHERE. EXPECT STRONG WINDS IN
VICINITY OF STORMS...AND BRIEF MVFR/IFR CONDITIONS. BULK OF
CONVECTION WILL DIE OFF AFTER 03Z...WITH A LOSS OF DAYTIME
HEATING. FOG DEVELOPMENT IS POSSIBLE TONIGHT...IN AREAS THAT
RECEIVE CONVECTION. ANY PATCHY MVFR/IFR FOG THAT DEVELOPS SHOULD
LIFT AFTER 13Z FOR A RETURN OF VFR AREA WIDE. HOWEVER...SHOWERS
AND STORMS WILL BE ON THE INCREASE AGAIN AFTER 15Z...WITH STRONG
WINDS ONCE AGAIN A THREAT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND COVERAGE OF THUNDERSTORMS AND ANY
CATEGORY CHANGES MAY VARY TODAY. FOG MAY DEVELOP TONIGHT IN AREAS
THAT RECEIVE PRECIPITATION.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H M M H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z THURSDAY...
MORE WIDESPREAD CONVECTION EXPECTED WEDNESDAY AFTERNOON AND
NIGHT AND AGAIN ON THURSDAY AND THURSDAY NIGHT...WITH IFR IN HEAVIER
SHOWERS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
013>020-025-026-029.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...50/SL
NEAR TERM...SL
SHORT TERM...PBZ
LONG TERM...PBZ
AVIATION...SLHazardous weather outlook, Jul 18, 1:36 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 136 PM EDT WED JUL 18 2012 VAZ003-004-WVZ024-027-033>038-046-191745- DICKENSON-BUCHANAN-MINGO-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS- 136 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ087-WVZ005-006-013>015-025-026-191745- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-LOGAN-BOONE- 136 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>086-WVZ007>011-016>020-029-191745- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- GILMER- 136 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 492 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON THURSDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ028-030>032-039-040-047-191745- BRAXTON-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH- 136 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 492 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON THURSDAY. DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 18, 12:01 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1201 PM EDT WED JUL 18 2012
WVZ035-036-181700-
FAYETTE WV-RALEIGH WV-
1201 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT RALEIGH AND SOUTHERN FAYETTE
COUNTIES...
AT 1148 AM EDT...A LINE OF STRONG THUNDERSTORMS...LOCATED 5 MILES
NORTH OF BECKLEY...WILL MOVE EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR STANAFORD AROUND 1210 PM...PINEY VIEW
AROUND 1220 PM...DANIELS AROUND 1230 PM...SHADY SPRING AROUND 1250
PM AND MEADOW BRIDGE AROUND 100 PM.
THIS ACTIVITY WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR
BECKLEY BETWEEN MILE MARKERS 120 AND 135...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 32 AND 56.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3758 8119 3778 8143 3796 8124 3807 8087
3806 8080 3804 8082 3801 8078 3798 8077
3794 8080 3791 8077 3785 8085 3782 8093
3780 8091
08Special weather statement, Jul 18, 1:01 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
101 PM EDT WED JUL 18 2012
WVZ024-025-181730-
LOGAN WV-MINGO WV-
101 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT MINGO AND SOUTHWESTERN LOGAN
COUNTIES...
AT 1254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
WILLIAMSON...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR VARNEY AROUND 110 PM...RED JACKET AROUND 120
PM AND MEADOR AROUND 130 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3754 8197 3753 8205 3755 8208 3755 8213
3758 8213 3762 8218 3762 8221 3765 8224
3767 8230 3774 8233 3785 8218 3766 8180
3762 8180 3753 8188 3751 8194
08Local storm report, Jul 18, 1:21 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
121 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG CHATTAROY 37.70N 82.28W
07/18/2012 MINGO WV PUBLIC
TREES DOWN.
1255PM
&&
NNNNSpecial weather statement, Jul 18, 1:33 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
133 PM EDT WED JUL 18 2012
OHZ085-WVZ007-181900-
MASON WV-MEIGS OH-
133 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MEIGS AND NORTHERN MASON
COUNTIES...
AT 126 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES NORTH OF
RUTLAND...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR RUTLAND AROUND 140 PM...POMEROY AROUND 210
PM...POINT PLEASANT AROUND 220 PM...HARTFORD CITY AROUND 230 PM...
SYRACUSE AROUND 240 PM AND RACINE AROUND 300 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3919 8206 3909 8178 3908 8181 3904 8180
3890 8185 3887 8191 3882 8186 3871 8189
3880 8214 3890 8214 3896 8210 3900 8210
3901 8215 3920 8215
08Special weather statement, Jul 18, 1:39 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
139 PM EDT WED JUL 18 2012
OHZ086-087-WVZ006-007-181900-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-
139 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LAWRENCE...
NORTHEASTERN CABELL...SOUTHERN GALLIA AND SOUTHERN MASON COUNTIES...
AT 130 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 14 MILES SOUTHWEST
OF GALLIPOLIS...MOVING EAST AT 10 MPH.
THESE STORMS WILL BE NEAR CROWN CITY AROUND 200 PM...GREEN BOTTOM
AROUND 210 PM AND ASHTON AROUND 240 PM.
THIS ACTIVITY WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN
MILE MARKERS 25 AND 28 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3878 8241 3878 8218 3869 8184 3867 8187
3866 8195 3861 8206 3848 8206 3840 8213
3868 8255
08Special weather statement, Jul 18, 1:48 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT WED JUL 18 2012
WVZ024-025-033-034-181830-
LOGAN WV-MCDOWELL WV-MINGO WV-WYOMING WV-
148 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
MCDOWELL...SOUTHEASTERN LOGAN...SOUTHEASTERN MINGO AND WYOMING
COUNTIES THROUGH AT LEAST 240 PM...
AT 141 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 14 MILES SOUTHEAST
OF LOGAN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR COAL MOUNTAIN AROUND 200 PM...OCEANA AROUND
210 PM...TWIN FALLS STATE PARK AROUND 220 PM AND MABEN AROUND 230 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8196 3750 8194 3753 8196 3753 8203
3758 8211 3781 8193 3780 8162 3777 8158
3779 8153 3778 8146 3759 8131 3756 8132
3751 8122 3746 8130 3742 8128 3741 8131
3727 8141 3721 8155
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:40 AM EDT | Heat Advisory | RLX | Boone, Cabell, Calhoun, Doddridge, Gilmer, Jackson and 12 more | 14 hr |
| Jul 18, 8:30 AM EDT | Flash Flood Warning | RLX | Doddridge | 3 hr |
| Jul 18, 11:43 AM EDT | Special Weather Statement | RLX | Wayne | 47 min |
| Jul 18, 12:00 PM EDT | Special Weather Statement | RLX | Raleigh | 60 min |
| Jul 18, 12:01 PM EDT | Special Weather Statement | RLX | Raleigh | 59 min |
| Jul 18, 1:01 PM EDT | Special Weather Statement | RLX | Mingo | 29 min |
| Jul 18, 1:33 PM EDT | Special Weather Statement | RLX | Mason | 87 min |
| Jul 18, 1:39 PM EDT | Special Weather Statement | RLX | Cabell | 81 min |
| Jul 18, 1:48 PM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 42 min |
| Jul 18, 2:07 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Mingo, Wyoming | 53 min |
| Jul 18, 2:10 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 65 min |
| Jul 18, 2:40 PM EDT | Special Weather Statement | RLX | Jackson | 50 min |
| Jul 18, 3:24 PM EDT | Special Weather Statement | RLX | Roane, Wirt, Wood | 51 min |
| Jul 18, 4:18 PM EDT | Flash Flood Warning | RLX | Ritchie, Wirt, Wood | 3 hr |
| Jul 18, 4:51 PM EDT | Special Weather Statement | RLX | Doddridge | 39 min |
| Jul 18, 5:18 PM EDT | Special Weather Statement | RLX | Lewis | 42 min |
| Jul 18, 5:44 PM EDT | Special Weather Statement | RLX | Barbour, Harrison, Taylor | 46 min |
| Jul 18, 5:51 PM EDT | Special Weather Statement | RLX | Webster | 39 min |
| Jul 18, 6:09 PM EDT | Special Weather Statement | RLX | Wood | 66 min |
| Jul 18, 6:19 PM EDT | Special Weather Statement | RLX | Barbour | 56 min |
| Jul 18, 6:25 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph, Upshur | 50 min |
| Jul 18, 6:35 PM EDT | Special Weather Statement | RLX | Wirt, Wood | 25 min |
| Jul 18, 7:08 PM EDT | Special Weather Statement | RLX | Jackson | 52 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.